Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 236, NWS Little Rock, AR

September 1, 2021Bradley County, Calhoun County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2021, 5:29 PM CDT for Bradley County, Calhoun County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 5:29 PM CDT (22:29 UTC)
Expired
Sep 1, 2021, 6:00 PM CDT
In force
31 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bradley County, AR, Calhoun County, AR

The radar

The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS54 KLZK 012229
SVRLZK
ARC011-013-012300-
/O.NEW.KLZK.SV.W.0236.210901T2229Z-210901T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
529 PM CDT Wed Sep 1 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southern Bradley County in southeastern Arkansas...
  Southeastern Calhoun County in southwestern Arkansas...

* Until 600 PM CDT.

* At 529 PM CDT, a severe thunderstorm was located near Hilo, or 17
  miles northwest of West Crossett, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ingalls...                        Hilo...
  Moro Bay State Park...            Moro Bay...
  Vick...                           Marsden...
  Johnsonville...                   Jersey...
  Blanchton...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3321 9218 3321 9222 3326 9223 3325 9227
      3328 9230 3326 9233 3328 9236 3330 9235
      3327 9241 3329 9245 3344 9235 3339 9199
      3338 9196 3335 9199 3330 9198 3324 9209
      3321 9208 3320 9213 3316 9215 3316 9217
TIME...MOT...LOC 2229Z 019DEG 10KT 3334 9222 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
1 follow-up statement
766 
WWUS54 KLZK 012246
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
546 PM CDT Wed Sep 1 2021

ARC011-013-012300-
/O.CON.KLZK.SV.W.0236.000000T0000Z-210901T2300Z/
Bradley AR-Calhoun AR-
546 PM CDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN BRADLEY AND SOUTHEASTERN CALHOUN COUNTIES...

At 545 PM CDT, a severe thunderstorm was located near Hilo, or 16
miles northwest of West Crossett, moving south at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Moro Bay State Park...            Moro Bay...
Hilo...                           Marsden...
Vick...                           Blanchton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3321 9218 3321 9222 3326 9223 3325 9227
      3328 9230 3326 9233 3328 9236 3330 9235
      3327 9241 3329 9245 3338 9239 3335 9199
      3330 9198 3324 9209 3321 9208 3320 9213
      3316 9215 3316 9217
TIME...MOT...LOC 2245Z 019DEG 10KT 3330 9224 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:59 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 1, 1:59 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
159 PM CDT Wed Sep 1 2021

.SHORT TERM...Today Through Friday

A frontal boundary draped from near FSM to just north of LIT to
near MEM continues creeping south today. Confluent flow and
slightly better deep moisture did support some thunder over
northeast AR this morning, but additional precip has been very
hard to come by.

Hi-res guidance still hints at a broken band of convection
developing along the front by late afternoon into evening and
visible satellite shows a growing and deepening cumulus field. Did
keep lower PoP in to account for limited coverage and higher
uncertainty, although the best shot for any precip will be over
southern sections through late evening.

Temperature-wise... readings continue to soar this afternoon with
mid/upper 90s common for all but the north/northeast AR. Smoke
from wildfires in the Western US is drifting over us which may
limit heating some, so we are on the "will we finally hit 100
degrees in Little Rock" kick again.

Regardless what numeric value there is for air temperature,
abundant surface moisture with dewpoint temps in the upper 60s and
low 70s makes it feel unnecessarily summer-like on this first day
of meteorological fall. Several locations over south/southwestern
AR have neared or exceeded heat indices of 105, so no plans to
rearrange the going Heat Advisory for now.

By Thursday and in the wake of today's front, daytime temps will
drop back to near average with highs in the 80s and low 90s.
Overnight lows will also cool slightly with the most pronounced
cooling over the northeast. Readings will range from the 70s
southwest to low 60s (perhaps upper 50s?) near the MO Bootheel and
far eastern AR.

&&

.LONG TERM...Friday Night Through Tuesday

To begin the period, high pressure will be present over the state
with a frontal boundary approaching from the northwest. The best
chance of showers/thunderstorms associated ahead and along the front
will be Saturday evening through Sunday. Although, models do not
seem to be enthused by the amount of moisture associated with the
front, keeping QPF values low. Post frontal passage, PoPs are kept
low, mainly for southern AR, through the period as diurnal
convection will be possible within the upper level ridge.

Temperatures look to be slightly above average through the period
with highs in the mid 80s to mid 90s across the CWA and lows in the
upper 60s to mid 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     66  88  62  88 /   0   0   0   0
Camden AR         73  92  68  92 /  20   0   0   0
Harrison AR       65  85  64  86 /   0   0   0  10
Hot Springs AR    73  92  69  94 /  20   0   0   0
Little Rock   AR  71  91  67  91 /  10   0   0   0
Monticello AR     73  91  67  91 /  20   0   0   0
Mount Ida AR      72  91  69  92 /  20  10   0   0
Mountain Home AR  65  86  63  88 /   0   0   0  10
Newport AR        64  87  60  87 /   0   0   0   0
Pine Bluff AR     71  91  66  91 /  10   0   0   0
Russellville AR   71  91  67  92 /  10   0   0   0
Searcy AR         67  89  62  89 /   0   0   0   0
Stuttgart AR      69  90  64  89 /   0   0   0   0
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner-
Garland-Grant-Hot Spring-Jefferson-Johnson-Lincoln-Logan-Lonoke-
Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-
Scott-Yell.

&&

Short Term...DTC / Long Term...233
Hazardous weather outlook, Sep 1, 3:44 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
344 AM CDT Wed Sep 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
344 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible Wednesday afternoon and
evening, but severe weather chances are low. Heat index values
Wednesday afternoon may approach or exceed 105 degrees across
portions of western, central and southern Arkansas.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Other than potentially increasing fire danger across the state,
no hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

In the hours before

Special weather statement, Sep 1, 4:41 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 PM CDT Wed Sep 1 2021

ARZ043-044-012215-
Pulaski AR-Saline AR-
441 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of north central Saline
and northwestern Pulaski Counties through 515 PM CDT...

At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wye Mountain to Pinnacle Mountain State
Park. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    West Little Rock...
Pinnacle Mountain State Park...   Chenal Valley...
Natural Steps...                  Ferndale...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3476 9243 3475 9270 3491 9268 3491 9265
      3492 9265 3489 9248
TIME...MOT...LOC 2141Z 319DEG 9KT 3488 9264 3486 9251

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Sep 1, 4:50 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
450 PM CDT Wed Sep 1 2021

ARZ055-012215-
Grant AR-
450 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of eastern Grant County
through 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cane Creek, or 9 miles northeast of Sheridan, moving south at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheridan...                       Cane Creek...
Ain...                            Cross Roads in Grant County...
Ico...                            Center Grove...
Grapevine...                      Slabtown...
Millerville...                    Prague...
Clear Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3418 9251 3447 9235 3444 9221 3423 9222
      3423 9223 3412 9223
TIME...MOT...LOC 2150Z 014DEG 18KT 3439 9228

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

62
Special weather statement, Sep 1, 4:54 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
454 PM CDT Wed Sep 1 2021

ARZ052-053-066-012230-
Pike AR-Clark AR-Ouachita AR-
454 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of southwestern Clark,
southeastern Pike and western Ouachita Counties through 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Okolona to near Whelen Springs to near Poison
Springs State Park. Movement was southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden...                         Gurdon...
Stephens...                       Chidester...
Okolona...                        Whelen Springs...
Beirne...                         Poison Springs State Park...
White Oak Lake State Park...      Burtsell...
Reader...                         Troy...
Bragg City...                     Buena Vista...

This includes Interstate 30 between mile markers 53 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3338 9312 3378 9310 3382 9314 3380 9318
      3383 9322 3384 9329 3389 9330 3396 9337
      3396 9346 3408 9334 3385 9299 3365 9287
      3337 9285
TIME...MOT...LOC 2154Z 026DEG 12KT 3398 9331 3381 9303 3366 9295

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

62
Local storm report, Sep 1, 5:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 PM CDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     1 SSE ROCKWELL          34.45N  93.13W
09/01/2021                   GARLAND            AR   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN SOUTH GARLAND COUNTY, ALONG
            MARION ANDERSON ROAD AND CENTRAL AVENUE.

&&

EVENT NUMBER LZK2100725

62
Special weather statement, Sep 1, 5:07 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
507 PM CDT Wed Sep 1 2021

ARZ042-053-054-012245-
Hot Spring AR-Clark AR-Garland AR-
507 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of north central Clark,
south central Garland and central Hot Spring Counties through 545 PM
CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockwell, or 8 miles south of Hot Springs, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Caddo Valley...                   DeGray Lake State Park...
Donaldson...                      Friendship...
Bismarck...                       De Roche...
Pettyview...                      Midway in Hot Spring County...
Red Oak...

This includes Interstate 30 between mile markers 78 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3441 9318 3442 9300 3420 9290 3418 9319
TIME...MOT...LOC 2207Z 352DEG 13KT 3439 9310

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

51
Special weather statement, Sep 1, 5:12 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
512 PM CDT Wed Sep 1 2021

ARZ041-052-053-012245-
Pike AR-Clark AR-Montgomery AR-
512 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of west central Clark,
Pike and southwestern Montgomery Counties through 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albert Pike Recreation Area to near
Narrows Dam to 7 miles west of Okolona. Movement was south at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro...                   Okolona...
Daisy...                          Narrows Dam...
Little Missouri Falls Recreatio...
Daisy State Park...
Albert Pike Recreation Area...    Crater Of Diamonds State Park...
Delight...                        Antoine...
Billstown...                      Langley...
Pike City...                      Nathan...
Pisgah...                         Fancyhill...
Highland in Pike County...        New Hope in Pike County...
Roy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3436 9394 3444 9392 3440 9377 3416 9370
      3407 9334 3394 9335 3396 9338 3395 9342
      3396 9347 3394 9353 3396 9353 3396 9362
      3398 9365 3401 9375 3401 9382 3418 9382
      3419 9393
TIME...MOT...LOC 2212Z 014DEG 16KT 3437 9382 3411 9373 3404 9345

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:22 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 16 more16 hr
Sep 1, 2:05 PM CDTSpecial Weather StatementLZKHot Spring25 min
Sep 1, 2:19 PM CDTSpecial Weather StatementLZKGrant26 min
Sep 1, 2:27 PM CDTSpecial Weather StatementLZKLogan33 min
Sep 1, 2:31 PM CDTSpecial Weather StatementLZKHot Spring29 min
Sep 1, 2:47 PM CDTSpecial Weather StatementLZKGrant28 min
Sep 1, 2:54 PM CDTSpecial Weather StatementLZKHot Spring36 min
Sep 1, 3:00 PM CDTSpecial Weather StatementLZKCleveland30 min
Sep 1, 3:05 PM CDTSpecial Weather StatementLZKMontgomery25 min
Sep 1, 3:18 PM CDTSpecial Weather StatementLZKDallas27 min
Sep 1, 3:31 PM CDTSpecial Weather StatementLZKPope29 min
Sep 1, 3:38 PM CDTSpecial Weather StatementLZKDallas37 min
Sep 1, 3:59 PM CDTSpecial Weather StatementLZKPike31 min
Sep 1, 4:16 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita44 min
Sep 1, 4:33 PM CDTSevere Thunderstorm WarningLZKDrew27 min
Sep 1, 4:38 PM CDTSpecial Weather StatementLZKPerry37 min
Sep 1, 4:38 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Saline52 min
Sep 1, 4:41 PM CDTSpecial Weather StatementLZKSaline34 min
Sep 1, 4:50 PM CDTSpecial Weather StatementLZKGrant25 min
Sep 1, 4:54 PM CDTSpecial Weather StatementLZKOuachita36 min
Sep 1, 5:07 PM CDTSpecial Weather StatementLZKHot Spring38 min
Sep 1, 5:12 PM CDTSpecial Weather StatementLZKPike33 min
Sep 1, 5:15 PM CDTSevere Thunderstorm WarningLZKMontgomery30 min
Sep 1, 5:18 PM CDTSevere Thunderstorm WarningLZKClark, Pike27 min
Sep 1, 5:34 PM CDTSpecial Weather StatementLZKOuachita26 min
Sep 1, 5:35 PM CDTSpecial Weather StatementLZKGrant25 min
Sep 1, 5:39 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski, Saline36 min
Sep 1, 6:12 PM CDTSpecial Weather StatementLZKClark33 min
Sep 1, 6:20 PM CDTSpecial Weather StatementLZKLincoln25 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.